Alert archive / Virginia / Flash Flood Warnings in 2023

Flash Flood Warning 7, NWS Blacksburg, VA

July 14, 2023Mercer County, Monroe County, West Virginia; Craig County, Giles County, Montgomery County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 14, 2023, 12:57 AM EDT for Mercer County, Monroe County, West Virginia; Craig County, Giles County, Montgomery County, Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2023, 12:57 AM EDT (04:57 UTC)
Expired
Jul 14, 2023, 3:07 AM EDT
In force
2 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Craig County, VA, Giles County, VA, Montgomery County, VA, Mercer County, WV, Monroe County, WV

The radar

The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 1:26 AM EDTFLASH FLOOD3 Wsw Athens, WVFloodwater entering home, as well as flowing into the basement.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 5.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2023-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2023-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1336 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
1.3
Supercell composite
18.4

Open this sounding in Storm Lab

The text

As transmitted.

655 
WGUS51 KRNK 140457
FFWRNK
VAC045-071-121-WVC055-063-141100-
/O.NEW.KRNK.FF.W.0007.230714T0457Z-230714T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1257 AM EDT Fri Jul 14 2023

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Southwestern Craig County in southwestern Virginia...
  Northern Giles County in southwestern Virginia...
  Northwestern Montgomery County in southwestern Virginia...
  Southern Mercer County in southeastern West Virginia...
  Southwestern Monroe County in southeastern West Virginia...

* Until 700 AM EDT Friday.

* At 1257 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is already occurring. 
  A mudslide had also occured in Peterstown.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Princeton...                       Pearisburg...
  Narrows...                         Pembroke...
  Athens...                          Peterstown...
  Mountain Lake...

This includes the following streams and drainages...
  Big Spring Branch, Adair Run, Bee Branch, Back Creek, Bolars Fork, 
  Blue Lick Creek, Bluestone River, Bratton Branch, Beaver Branch, 
  Brush Creek and Blacklick Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3730 8131 3734 8136 3740 8132 3746 8091
      3743 8086 3748 8083 3754 8044 3733 8030

FLASH FLOOD...RADAR INDICATED

$$

SH
1 follow-up statement
188 
WGUS71 KRNK 140707
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
307 AM EDT Fri Jul 14 2023

VAC045-071-121-WVC055-063-140717-
/O.CAN.KRNK.FF.W.0007.000000T0000Z-230714T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Craig VA-Giles VA-Montgomery VA-Mercer WV-Monroe WV-
307 AM EDT Fri Jul 14 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN CRAIG, NORTHERN 
GILES, NORTHWESTERN MONTGOMERY, SOUTHERN MERCER AND SOUTHWESTERN 
MONROE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3730 8131 3734 8136 3740 8132 3746 8091
      3743 8086 3748 8083 3754 8044 3733 8030

$$

VFJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 9:33 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 13, 9:33 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
933 PM EDT Thu Jul 13 2023

.SYNOPSIS...
The region has evolved into an active weather pattern, which
will remain in place for much of the next 7 days. A frontal
boundary will sag through the area over the next couple of days.
However, more importantly is a deepening upper trough anchored
over the Great Lakes that will send a series of disturbances
through the area over the next several days. Temperatures will
be held down by cloud cover remaining near to slightly below
seasonal normals for mid-July.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 930 PM EDT Thursday...

Severe weather threat slowly diminishing. Severe Thunderstorm
Watch has expired as of 900 PM EDT. No additional watches
expected per SPC. Showers and thunderstorms will continue
overnight along the slowly southward moving front. Main concern
going forward will be heavy rain and flooding. Flash flooding
ongoing in the Lynchburg area at this time.

As of 800 PM EDT Thursday...

     Severe Thunderstorm Threat Continues Through the Evening...

Very active severe weather afternoon/evening across the forecast
area with over a dozen SVRs and one FFW issued. While the severe
threat will diminish with the loss of daytime heating and as the
upper short wave responsible for the widespread convection moves
on, a lingering frontal system, abundant moisture, and a
deepening trough over the Great Lakes will continue the threat
for scattered showers and isolated thunderstorms through the
night. Activity will increase in coverage and intensity once
again Friday afternoon, especially across the southeast half of
the CWA. A few of those thunderstorms could also be strong to
severe, but upper-level dynamics and instability will be less
than that observed today. Rainfall will become an increasing
problem as the days pass with repeated rainfall.

Pops and temperatures have been adjusted accordingly to reflect
current trends. Max temperatures for Friday will be lower across
the board because of clouds and showers/thunderstorms.

As of 100 PM EDT Thursday...

     Isolated severe storms possible later this afternoon into
tonight...

Main focus continues to be the threat of strong to isolated severe
convective development later this afternoon into tonight as an upper
disturbance pushes eastward across the TN and Ohio valleys ahead of
a frontal boundary. CAMs lack some consensus on coverage though
mostly agree on some initial triggering along the Blue Ridge earlier
this afternoon, which are starting to see signs of in recent radar
analysis, then a bit more organized cluster of storms by this
evening into the overnight. RAP progged SBCAPE looks to be in the
2500-3000 J/kg range for much of the area and with marginal deep
layer bulk shear of about 30-35 kts some isolated severe development
is possible with the main threat of strong to damaging wind.
Downdrafts could be aided by hydrometeor loading with increasing
PWATs of 1.75-2 inches as moisture advection kicks in from the SW.
Heavy rainfall from efficient precip producers and an isolated
flooding threat will also be possible especially if there are some
training storms which may occur given not much directional shear.

Some patchy or areas of fog may develop late tonight into Friday
morning especially where any low level moisture is increased from
what convection occurs late today/tonight and if winds lax.

Friday afternoon could have a bit more instability present, though
the bulk shear looks a bit less or more confined to the eastern CWA.
Will advertise some decent chance to likely pops for scattered
shower and storm potential with a few strong to severe possible but
not as great of a threat as today.

Forecast confidence is medium to high.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 100 PM EDT Thursday...

     Scattered showers and storms possible for the weekend
with the greater chance Saturday...

We should see a diminishing trend to convection Friday night as the
front and moisture axis pushes southward, though this axis looks to
have a northward surge ahead of the next amplifying shortwave set to
influence the area Saturday afternoon into night. Have increasing
pops accordingly. As the moisture and instability could be more
limited for Sunday with the progression of the cold front, the upper
trough axis remains west of the area so we could still have weak
upper forcing to aid any diurnally driven convection and am
advertising mainly general chance pops.

Max temps for the weekend look to be generally near climo norms,
then a bit cooler in the mountains for Sunday as the aforementioned
front pushes eastward.

Forecast confidence is high.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The weather pattern favors mainly afternoon and evening
scattered showers and thunderstorms through the weekend. Fog
development is also possible each morning through the weekend
and into early next week.
As of 1130 AM EDT Thursday...

Confidence is moderate for increasing chances of showers and
thunderstorms towards the middle of the week.

The overall synoptic pattern throughout this week will feature a
large upper level ridge in the southwestern United States and
ongoing troughs moving across southeastern Canada and the Great
Lakes. The Mid Atlantic will thus reside in a persistent west to
northwest flow aloft. With a cold front departing offshore on
Monday, that day appears to be the driest of this week as weak high
pressure crosses the Appalachian Mountains. However, another cold
front should approach by Tuesday to bring increasing chances of
showers and thunderstorms. The frontal boundary could stall across
southwest Virginia on Wednesday and linger into Thursday, which
would keep conditions unsettled with daily chances of
convection.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
As of 800 PM EDT Thursday...

Synopsis: Weak frontal boundary will sag southward through the
area and linger for the next several days. Deepening upper
trough over the Great Lakes will dominate the area for the next
several days. Expect scattered to numerous showers and
thunderstorms, peaking in intensity and coverage during the
afternoon/evening hours. Activity will favor the north/west
tonight and more of the south/east Friday.

Ceilings...Mostly MVFR ceilings through the period with periods
of IFR-LIFR during the late night/early morning hours in dense
fog. Brief IFR conditions also possible in heavier
thunderstorms, mainly until 04Z tonight and after 17Z Friday.

Visibility...Mostly VFR except in late night dense fog,
especially in areas of wet ground/substantial rainfall Thursday
resulting in LIFR FG in the 08Z-14Z time frame Friday morning.
Brief MVFR-IFR conditions possible in heavier
showers/thunderstorms and higher elevations above 3000 ft.
tonight/Friday morning.

Winds...Highly variable through the period, favoring WSW 5-7kts
in areas outside thunderstorms and especially across the
Piedmont.

/Confidence Levels in Forecast Parameters/
- Moderate Confidence in Ceilings,
- Moderate Confidence in Visibilities,
- Low Confidence in Wind Direction and Speed.

EXTENDED AVIATION OUTLOOK...
Unsettled and active weather pattern will remain in place
through the period. Scattered to numerous showers/thunderstorms
expected each afternoon/evening with scattered showers overnight
hours. Late night and early morning fog likely in many areas
with high humidity and wet ground conditions.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...BMG/AB
NEAR TERM...RAB/AB
SHORT TERM...AB
LONG TERM...PW
AVIATION...RAB
Hazardous weather outlook, Jul 13, 10:39 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1039 PM EDT Thu Jul 13 2023

NCZ001>006-018>020-VAZ007-009>018-022>024-032>035-043>047-058-059-
WVZ042>044-150245-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-Mercer-Summers-Monroe-
1039 PM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms continue to move across the area, bringing
heavy rainfall and localized flash flooding, as well as damaging
winds and large hail. This activity will continue into early Friday
morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms may bring heavy rainfall leading to
localized flooding, damaging winds, and large hail through early
Friday morning.

Additional thunderstorms are possible Friday into the evening hours.

The remainder of the week, there is a lower probability for
widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Reports should be
submitted by calling 1-866-215-4324, social media, email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

VAZ019-020-WVZ507-508-150245-
Alleghany VA-Bath-Eastern Greenbrier-Western Greenbrier-
1039 PM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for west central Virginia and
southeast West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms may bring heavy rainfall Friday into Friday
evening.

The remainder of the week, there is a lower probability for
widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

In the hours before

Local storm report, Jul 13, 10:41 PM EDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1041 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     Tstm Wnd Dmg     2 SSW Concord           37.33N 79.00W
07/13/2023                   Campbell           VA   911 Call Center

            Tree down in the 320 block of Plum Branch
            Road.

&&

RAB
Local storm report, Jul 13, 10:43 PM EDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1043 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     Rain             1 WSW Lynchburg City    37.41N 79.17W
07/13/2023  M6.00 inch       City of Lynchburg  VA   Public

            Measured at WSET Television Studios in
            Lynchburg.

&&

RAB
Local storm report, Jul 13, 10:49 PM EDT, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1049 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     Tstm Wnd Dmg     4 WSW Stonewall         37.40N 79.03W
07/13/2023                   Campbell           VA   911 Call Center

            Tree down on power line and across driveway
            at a private residence.

&&

RAB
Local storm report, Jul 13, 10:52 PM EDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1052 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Lightning        Mulberry                36.23N 81.17W
07/13/2023                   Wilkes             NC   Public

            Lightning started a fire in the woods in the
            Mulberry area.

&&

RAB
Special weather statement, Jul 13, 10:53 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1053 PM EDT Thu Jul 13 2023

WVZ043-044-507-508-140330-
Western Greenbrier WV-Summers WV-Eastern Greenbrier WV-Monroe WV-
1053 PM EDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of
southwestern Greenbrier, Summers and northwestern Monroe Counties
through 1130 PM EDT...

At 1053 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sandstone, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hinton...
Ronceverte...
Alderson...
Union...
Sandstone...
Asbury...
and Pickaway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3754 8052 3763 8107 3770 8098 3772 8097
      3772 8095 3770 8091 3767 8090 3768 8088
      3773 8090 3774 8092 3777 8089 3782 8094
      3787 8081 3787 8075 3794 8080 3796 8046
TIME...MOT...LOC 0253Z 267DEG 35KT 3777 8097

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

VFJ
Special weather statement, Jul 13, 11:05 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1105 PM EDT Thu Jul 13 2023

VAZ011-WVZ042>044-140330-
Giles VA-Mercer WV-Summers WV-Monroe WV-
1105 PM EDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of
central Giles, south central Summers, southeastern Mercer and
southwestern Monroe Counties through 1130 PM EDT...

At 1104 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elgood, or near Athens, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pearisburg...
Narrows...
Pembroke...
Athens...
Peterstown...
Mountain Lake...
and Rich Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3727 8052 3726 8057 3729 8093 3730 8098
      3730 8103 3751 8103 3756 8055
TIME...MOT...LOC 0304Z 266DEG 21KT 3740 8092

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

VFJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:07 PM EDTSpecial Weather StatementRNKMercer23 min
Jul 13, 9:13 PM EDTSpecial Weather StatementRNKMonroe32 min
Jul 13, 9:52 PM EDTAreal Flood AdvisoryRNKMercer, Monroe, Summers3 hr
Jul 13, 10:53 PM EDTSpecial Weather StatementRNKMonroe, Summers37 min
Jul 13, 11:05 PM EDTSpecial Weather StatementRNKMonroe25 min
Jul 13, 11:16 PM EDTSevere Thunderstorm WarningRNKMercer, Monroe, Summers59 min
Jul 14, 3:08 PM EDTSpecial Weather StatementRNKMercer37 min
Jul 14, 3:15 PM EDTSevere Thunderstorm WarningRNKMercer60 min
Jul 14, 5:21 PM EDTSpecial Weather StatementRNKGreenbrier24 min
Jul 14, 6:44 PM EDTSpecial Weather StatementRNKGreenbrier, Summers46 min
Jul 13, 8:20 PM EDTSpecial Weather StatementRNKCampbell25 min
Jul 13, 8:40 PM EDTSevere Thunderstorm WarningRNKAmherst, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 1 more50 min
Jul 13, 8:50 PM EDTSpecial Weather StatementRNKAppomattox, Charlotte40 min
Jul 13, 9:18 PM EDTAreal Flood AdvisoryRNKAlleghany, Botetourt, Rockbridge3 hr
Jul 13, 9:18 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista, City of Lynchburg27 min
Jul 13, 10:27 PM EDTFlash Flood WatchRNKAmherst, Campbell, City of Lynchburg6 hr
Jul 13, 10:28 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte34 min
Jul 13, 10:35 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania28 min
Jul 14, 12:10 AM EDTAreal Flood AdvisoryRNKAppomattox, Campbell, Charlotte112 min
Jul 14, 12:14 AM EDTAreal Flood AdvisoryRNKAmherst, Bedford, Botetourt, Rockbridge2 hr
Jul 14, 2:00 AM EDTAreal Flood AdvisoryRNKBotetourt, Craig, Floyd, Franklin, Giles, Montgomery and 3 more2 hr
Jul 14, 4:08 AM EDTAreal Flood AdvisoryRNKBland, Smyth, Tazewell, Wythe88 min
Jul 14, 3:27 PM EDTSpecial Weather StatementRNKGiles33 min
Jul 14, 4:11 PM EDTSpecial Weather StatementRNKMontgomery34 min
Jul 14, 4:29 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem31 min
Jul 14, 4:42 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem48 min
Jul 14, 5:27 PM EDTSpecial Weather StatementRNKFranklin33 min
Jul 14, 6:05 PM EDTSpecial Weather StatementRNKRockbridge25 min
Jul 14, 6:07 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge68 min
Jul 14, 7:06 PM EDTSpecial Weather StatementRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington24 min
Jul 14, 7:16 PM EDTAreal Flood AdvisoryRNKAlleghany, Amherst, Bath, Botetourt, Rockbridge, City of Buena Vista and 2 more3 hr
Jul 14, 7:42 PM EDTSpecial Weather StatementRNKCity of Martinsville33 min
Jul 14, 7:47 PM EDTSpecial Weather StatementRNKAmherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington28 min

Nearby

Flash Flood Warnings in Virginia, 2023Flash Flood Warnings in West Virginia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.